Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2005, 12:27 PM CDT for Jones County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2005, 12:27 PM CDT (17:27 UTC)
- Expired
- Apr 26, 2005, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 7:40 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 261727 SVRJAN MSC067-261800- /O.NEW.KJAN.SV.W.0337.050426T1727Z-050426T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1227 PM CDT TUE APR 26 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF LAUREL * UNTIL 100 PM CDT * AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF LAUREL...OR ABOUT 12 MILES EAST OF COLLINS...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDERSVILLE BY 1235 PM CDT LAT...LON 3179 8932 3161 8930 3158 8894 3182 8894 $$ BYB
1 follow-up statement
000 WWUS54 KJAN 261759 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CDT TUE APR 26 2005 MSC067-261809- /O.EXP.KJAN.SV.W.0337.000000T0000Z-050426T1800Z/ JONES MS- 1259 PM CDT TUE APR 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JONES COUNTY WILL BE ALLOWED TO EXPIRE AT 100 PM CDT... THE STORM THE WARNING WAS ISSUED FOR HAS EXITED THE COUNTY. LAT...LON 3179 8932 3161 8930 3158 8894 3182 8894 $$ BYB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:55 PM CDT, 14 hours 32 minutes earlier.
Area forecast discussion, Apr 25, 9:55 PM CDT, 14 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT MON APR 25 2005 .SHORT TERM... DRY AIRMASS GRADUALLY ERODING WITH CONTINUED MOISTURE ADVECTION INTO THE LOWER MS VALLEY. A FEW SHOWERS BEGINNING TO REACH THE MS RIVER FROM THE WEST WHILE SPRINKLES/LIGHT RAIN SHIELD BRUSHING THROUGH THE SERN CORNER OF THE CWFA. PLAN ON UPDATING THE ZONES CLOSE TO MIDNIGHT TO REMOVE THE EVENING ZONE WORDING/ALREADY SENT UPDATE TO HOURLY WEB GRAPHICS/GRIDS. EVEN THOUGH VEERING WIND PROFILES WILL BE INCREASING THROUGH MID MORNING TUESDAY...THE INSTABILITY REMAINS RATHER QUESTIONABLE UNTIL DAYBREAK WHEN SOME DAYTIME HEATING BEGINS. 00Z NAM ACTUALLY SHOWS A QUICK SHOT OF 1500-2000J/KG CAPES DEVELOPING BETWEEN 12-15Z SOUTH OF A PORT GIBSON TO MERIDIAN LINE. MODELS PERSIST IN DECREASING THE WIND SHEAR WHILE THE INSTABILITY GOES UP SO STILL EXPECT SLIGHT RISK FOR SVR TSRA MAINLY SE OF THE NATCHEZ TRACE PARKWAY FROM ABOUT MID MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 78 50 78 / 90 80 10 0 MERIDIAN 55 80 47 78 / 90 90 20 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40
Hazardous weather outlook, Apr 26, 5:37 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 537 AM CDT TUE APR 26 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271037- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 537 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER THE SOUTHERN HALF OF THE OUTLOOK AREA TODAY. LITTLE IF ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI. A POTENT UPPER LEVEL DISTURBANCE HAS PUSHED A COLD FRONT INTO THE SOUTHERN PLAINS STATES THIS MORNING. AHEAD OF THIS FRONT...A LINE OF THUNDERSTORMS HAS DEVELOPED AND CONTINUES TO MOVE TO THE EAST SOUTHEAST. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE NORTHERN HALF OF THE OUTLOOK AREA THIS MORNING...REINTENSIFYING OVER THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. WITH SURFACE MOISTURE REMAINING RELATIVELY LOW THROUGH MID MORNING...SURFACE BASED INSTABILITY WILL BE GREATLY LIMITED. THIS WILL CONFINE DAMAGING WIND GUSTS TO ONLY ISOLATED AREAS. HOWEVER...STRONG MOISTURE ADVECTION JUST ABOVE THE SURFACE AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE HAVE RESULTED IN GOOD ELEVATED INSTABILITY...RESULTING IN A RISK OF LARGE HAIL IN ISOLATED THUNDERSTORMS. BY LATE THIS MORNING...SURFACE WINDS WILL BECOME SOUTHWESTERLY...INCREASING BOTH TEMPERATURES AND DEWPOINTS OVER EAST CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI. THIS HEATING WILL BUILD INSTABILITY AHEAD OF THE AFOREMENTIONED LINE OF THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WITHIN THIS LINE SHOULD REDEVELOP/REINTENSIFY DURING THE LATE MORNING INTO THE AFTERNOON HOURS PRIMARILY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER RISKS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. AT THIS TIME...IT IS EXPECTED THAT SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA AFTER MID AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... ANOTHER POTENT DISTURBANCE WILL MOVE OVER OUR REGION FOR THE WEEKEND AND TRIGGER STRONG TO SEVERE THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE AREA. THE EXPECTED POSITION...AMOUNT OF MOISTURE...AND STRENGTH OF THE SYSTEM HISTORICALLY SUPPORTS STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONALLY...THE AVAILABLE MOISTURE MAY BE QUITE HIGH AND COULD SUPPORT LOCALLY HEAVY RAINFALL. PLEASE MONITOR NOAA WEATHER RADIO THIS WEEK FOR LATER STATEMENTS CONCERNING THIS DEVELOPING WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY IN THE SOUTHERN HALF OF THE OUTLOOK AREA AND THEN POSSIBLY AGAIN AREA WIDE OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 26, 8:00 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 SE BRANDON 32.18N 89.88W
04/22/2005 1.00 INCH RANKIN MS NWS EMPLOYEE
QUARTER SIZED HAIL.
&&
WILSONLocal storm report, Apr 26, 8:08 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL CAMDEN 32.78N 89.84W
04/22/2005 0.75 INCH MADISON MS OTHER FEDERAL
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 26, 8:17 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 1 E REDWOOD 32.48N 90.79W
04/22/2005 0.75 INCH WARREN MS EMERGENCY MNGR
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 26, 8:25 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL RAYMOND 32.26N 90.42W
04/26/2005 0.50 INCH HINDS MS EMERGENCY MNGR
&&
WILSONLocal storm report, Apr 26, 11:32 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 2 W BROOKHAVEN 31.58N 90.48W
04/26/2005 0.75 INCH LINCOLN MS COUNTY OFFICIAL
REPORTS OF PEA TO PENNY SIZE HAIL NEAR CITY OF
BROOKHAVEN.
&&
WILSONSpecial weather statement, Apr 26, 11:50 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1150 AM CDT TUE APR 26 2005 LAZ023>026-MSZ047>051-053>054-059>060-261800- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-TENSAS LA- ADAMS MS-CLAIBORNE MS-COPIAH MS-HINDS MS-JEFFERSON MS- NEWTON MS-RANKIN MS-SCOTT MS-WARREN MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 205 FOR THE FOLLOWING AREAS IN LOUISIANA THIS CANCELS 4 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN TENSAS IN MISSISSIPPI THIS CANCELS 9 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS RANKIN SCOTT IN EAST CENTRAL MISSISSIPPI NEWTON IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...WINNSBORO...NATCHEZ...PEARL... BRANDON...RICHLAND...FOREST...MORTON...JACKSON...PORT GIBSON... NEWTON...UNION...DECATUR...CONEHATTA...VICKSBURG...FAYETTE... CRYSTAL SPRINGS...HAZLEHURST...WESSON...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ052-055>058-061>066-072>074-262100- CLARKE MS-COVINGTON MS-FORREST MS-FRANKLIN MS- JASPER MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LINCOLN MS-MARION MS- SIMPSON MS-SMITH MS- SEVERE THUNDERSTORM WATCH NUMBER 205 REMAINS VALID UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI FRANKLIN THIS INCLUDES THE CITIES OF...BROOKHAVEN...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...LAUREL... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... COLUMBIA...MONTICELLO...NEW HEBRON...MERIDIAN... WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE... BUDE...ROXIE...MEADVILLE AND HATTIESBURG. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 48 min |
| Apr 26, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 44 min |
| Apr 26, 7:39 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 66 min |
| Apr 26, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.